Alert archive / Colorado / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 46, NWS Denver/Boulder, CO

June 19, 2000Boulder County, Weld County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 19, 2000, 7:10 PM MDT for Boulder County, Weld County, Colorado. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 19, 2000, 7:10 PM MDT (01:10 UTC)
Expired
Jun 19, 2000, 8:00 PM MDT
In force
50 min
Issued by
NWS Denver/Boulder, CO
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Boulder County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 41 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2000-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2000-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2897 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 200112 COR
SVRDEN
COC001-005-013-031-059-123-200200-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
710 PM MDT MON JUN 19 2000

...CORRECTED SPEED AND MOVEMENT...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ADAMS COUNTY IN NORTHEAST COLORADO
  NORTHWESTERN ARAPAHOE COUNTY IN NORTHEAST COLORADO
  SOUTHEASTERN BOULDER COUNTY IN NORTHEAST COLORADO
  NORTHERN DENVER COUNTY IN NORTHEAST COLORADO
  THIS INCLUDES THE CITY OF DENVER
  NORTHEASTERN JEFFERSON COUNTY IN NORTHEAST COLORADO
  EXTREME SOUTHWESTERN WELD COUNTY IN NORTHEAST COLORADO

* UNTIL 800 PM MDT

* AT 710 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER NORTHGLENN...OR ABOUT 10 MILES NORTH OF
  DENVER...MOVING EAST AT 40 MPH.

LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...WHEAT
RIDGE...WESTMINSTER...THORNTON...NORTHGLENN...NORTHEASTERN 
LAKEWOOD...DENVER INTERNATIONAL AIRPORT...DENVER...COMMERCE 
CITY...BROOMFIELD...AURORA...ARVADA...LAFAYETTE...FREDERICK...FORT 
LUPTON...FEDERAL HEIGHTS...ERIE...DACONO...BRIGHTON AND BARR LAKE.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

LAT...LON 3990 10513 3970 10514 3969 10474 4010 10473
          4012 10514

KLEYLA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:45 PM MDT, 4 hours 25 minutes earlier.

Area forecast discussion, Jun 19, 2:45 PM MDT, 4 hours 25 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER COLORADO
245 PM MDT MON JUN 19 2000

UPPER TROUGH OVER WESTERN MT TO WESTERN UT CHUGGING E...WITH GOOD
UVV MOVG ACROSS COLORADO.  SCATTERED SHOWERS AND THUNDERSTORMS WILL
CONTINUE OVER THE HIGHER TERRAIN.  DESPITE LOW DEWPOINTS...THERE IS
SUFFICIENT MID LEVEL MOISTURE...UVV AND LAPSE RATES FOR WDLY SCT
TSTMS TNGT ON PLAINS.  STORMS WILL BE MOVING AND LOWER AMS DRY...SO
NOT MUCH RAIN EXPECTED.

SFC FRONT WILL COME THROUGH IN PIECES...WITH A WIND SHIFT LATE
EVENING...AND COLD AIR SPILLING IN TOWARDS MORNING.  WINDS IN HIGHER
ELEVATIONS SHUD BLOW MUCH OF NIGHT...BREEZY AGAIN TUE...THEN DECRG
WINDS TUE EVNG.

THE LARGEST QUESTION THIS FORECAST ISSUANCE RELATES TO TSTM CHANCES.
FOR TUE...WITH STEEP LAPSE RATES...AND THERMAL TROF OVER ERN CO...
WILL MENTION A FEW SHWRS IN NE CORNER.  REST OF ERN CO SHUD REMAIN
DRY.  AFTER POST TROF SUBSIDENCE IN MTNS LATE TNGT AND EARLY TUE...A
BUT MORE DIV Q MOVES IN...AND MAY BE ENOUGH FOR ISOLD LATE AFTN
TSTMS. FOR EXTDD...NOTHING EVIDENT IN WLY/NWLY FLOW TO PRODUCE
TSTMS...SO WILL KEEP IT DRY FOR NOW.  FLOW BECOMESR SWLY LATER IN THE
WEEK AND SETS THE STAGE FOR INCRG MSTR FROM THE SW...WILL MENTION
TSTMS FRI AND SAT.  RTG

.DEN...NONE.

In the hours before

Special weather statement, Jun 19, 1:42 PM MDT, 5 hours 28 minutes before
COZ030-032>050-192200-

SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO
NATIONAL WEATHER SERVICE DENVER COLORADO
142 PM MDT MON JUN 19 2000

THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES

ADAMS     ARAPAHOE     BOULDER   CLEAR CREEK   DENVER       DOUGLAS
ELBERT    GILPIN       GRAND     JACKSON       JEFFERSON    LARIMER
LINCOLN   LOGAN        MORGAN    PARK          PHILLIPS     SEDGWICK
SUMMIT    WASHINGTON   WELD

SYNOPSIS:  THE UPPER LEVEL SYSTEM IS INDEED PUSHING INTO COLORADO
THIS AFTERNOON WITH PLENTY OF SHOWERS AND THUNDERSTORMS OUT AHEAD OF
IT.  SCATTERED SHOWERS AND THUNDERSTORMS WERE MOVING INTO THE
MOUNTAINS OF THE WESTERN FORECAST AREA WITH PLENTY OF LIGHTNING AND
FREQUENTLY LIGHTNING...ALONG WITH WIND GUSTS AS HIGH AS 50 MPH.
THIS TREND WILL CONTINUE IN THE MOUNTAINS AND FOOTHILLS THROUGH 5
PM.  OUT ON THE PLAINS...WITH HELP FROM OUTFLOW BOUNDARIES FROM THE
MOUNTAIN STORMS...WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED FROM 2:30 TO 7:00 PM.  THE MAIN THREAT WILL BE WIND GUSTS
TO 50 MPH WITH THESE STORMS.

SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED AT THIS TIME.

RJK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 7:10 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe, Denver, Jefferson50 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.